Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 26, 2007, 3:10 PM MST for 6 counties in Idaho. It took effect at Nov 26, 2007, 8:45 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2007, 3:10 PM MST (22:10 UTC)
- In effect from
- Nov 26, 2007, 8:45 PM MST
- Expired
- Nov 27, 2007, 10:31 AM MST
- In force
- 14 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 262210 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 310 PM MST MON NOV 26 2007 IDZ016-271200- /O.NEW.KBOI.WI.Y.0013.071127T1600Z-071128T0000Z/ WESTERN MAGIC VALLEY- 310 PM MST MON NOV 26 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY. SURFACE COLD FRONT MOVES ACROSS THE REGION EARLY ON TUESDAY BRINGING GUSTY WINDS TO THE WESTERN MAGIC VALLEY THROUGH EARLY TUESDAY EVENING. EXPECT SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. WINDS ARE EXPECTED TO DIMINISH BY EARLY TUESDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KBOI 270345 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 845 PM MST MON NOV 26 2007 IDZ014-015-029-030-271200- /O.EXA.KBOI.WI.Y.0013.071127T1600Z-071128T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY- 845 PM MST MON NOV 26 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS EXPANDED THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...THE OWYHEE MOUNTAINS...THE SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY. A SURFACE COLD FRONT WILL MOVE ACROSS THE REGION EARLY ON TUESDAY BRINGING GUSTY WINDS TO MUCH OF SOUTHWEST IDAHO THROUGH EARLY TUESDAY EVENING. EXPECT SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. WINDS ARE EXPECTED TO DIMINISH BY EARLY TUESDAY EVENING. A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ016-271200- /O.CON.KBOI.WI.Y.0013.071127T1600Z-071128T0000Z/ WESTERN MAGIC VALLEY- 845 PM MST MON NOV 26 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY FOR THE WESTERN MAGIC VALLEY... A SURFACE COLD FRONT WILL MOVE ACROSS THE REGION EARLY TUESDAY BRINGING GUSTY WINDS TO THE WESTERN MAGIC VALLEY THROUGH EARLY TUESDAY EVENING. EXPECT SUSTAINED WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. WINDS ARE EXPECTED TO DIMINISH BY EARLY TUESDAY EVENING. A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 271137 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 437 AM MST TUE NOV 27 2007 IDZ014>016-029-030-272200- /O.CON.KBOI.WI.Y.0013.071127T1600Z-071128T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- 437 AM MST TUE NOV 27 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON EAST AND SOUTH OF BOISE... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON ACROSS SOUTHWEST IDAHO EAST AND SOUTH OF BOISE. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP LATER THIS MORNING ACROSS SOUTHWEST IDAHO. SPEEDS OF 25 TO 35 WITH GUSTS OF 40 TO 50 MPH WILL BE COMMON EAST AND SOUTH OF BOISE THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO DIMINISH BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 271731 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1031 AM MST TUE NOV 27 2007 IDZ014>016-029-030-271845- /O.CAN.KBOI.WI.Y.0013.000000T0000Z-071128T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- 1031 AM MST TUE NOV 27 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP AND CONTINUE THROUGH THIS AFTERNOON. SINCE THESE WIND SPEEDS WILL BE LESS THAN WIND ADVISORY CRITERIA...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:05 PM MST, 5 minutes earlier.
Area forecast discussion, Nov 26, 3:05 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
305 PM MST MON NOV 26 2007
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...PACIFIC FRONT HANGS JUST
OFF THE PACNW COAST AND WILL MOVE RAPIDLY ACROSS THE CWA REACHING
SOUTHEAST OREGON AROUND MIDNIGHT AND WILL BE WELL EAST OF THE AREA
BY MID-MORNING TUESDAY. MOISTURE ALONG THE FRONT APPEARS TO BE
RATHER IMPRESSIVE PER SATELLITE IMAGERY...BUT THE SPEED OF THE FRONT
WILL LIMIT THE QPF TOTALS. THERE ARE SOME MODEL DIFFERENCES WITH
RESPECT TO QPF AND SNOW AMOUNTS...WITH THE GFS AND ECMWF MUCH LOWER
THAN THE NAM. PREFER A BLEND WHICH WOULD RESULT IN SNOW AMOUNTS OF
2-6 INCHES IN THE BOISE AND WEST CENTRAL MOUNTAINS...WITH UP TO 2
INCHES ELSEWHERE. IT WILL BE COLD ENOUGH FOR SNOW IN THE TREASURE
VALLEY WITH LOCAL AMOUNTS UP TO AN INCH. GUSTY NORTHWEST WINDS WILL
FOLLOW THE FRONT. WINDS SPEEDS OF 25-35 MPH WITH HIGHER GUSTS ARE
LIKELY IN THE WESTERN MAGIC VALLEY LATE TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. THEREFORE...WILL ISSUE A WIND ADVISORY.
POST-FRONTAL 850-500MB LAPSE RATES OF 7.5-8.5 C/KM WILL RESULT IN
AFTERNOON SNOW SHOWERS WITH LOCAL ADDITIONAL SNOW ACCUMULATIONS OF
AN INCH OR TWO IN THE NORTHERN MOUNTAINS. SFC HIGH PRESSURE BUILDS
IN UNDER DRIER NORTHWEST FLOW TUESDAY NIGHT THROUGH WEDNESDAY.
ISOLATED SNOW SHOWERS WILL LINGER IN THE NORTHERN MOUNTAINS...
OTHERWISE CONDITIONS IT BE DRY AND COLD WITH LIGHT WINDS.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...AMPLIFIED PATTERN WILL
BRING BELOW NORMAL TEMPERATURES TO THE AREA THROUGH THE WEEKEND.
GOOD MODEL AGREEMENT ON AMPLIFICATION OF EASTERN PACIFIC RIDGE BY
THURSDAY NIGHT. CIRCULATION AROUND THE RIDGE AND AN UPPER LOW IN
HUDSON BAY WILL RESULT IN SURGE OF COLD AIR INTO THE PACIFIC
NORTHWEST LATE THURSDAY...WITH A REINFORCING SHORTWAVE LATE FRIDAY.
BEST CHANCE FOR VALLEY PRECIP /MOSTLY IN FORM OF SNOW/ IS THURSDAY
MORNING AHEAD OF THE FIRST SYSTEM. FOCUS OF PRECIP SHIFTS TO THE
MOUNTAINS FOR FRI/SAT...ONCE COLD CONTINENTAL AIRMASS IS IN PLACE.
WILL HAVE TO SEE WHAT KIND OF PRECIPITABLE WATER THE THURSDAY SYSTEM
CAN TAP INTO...BUT FOR NOW THINKING SNOW AMOUNTS IN THE VALLEYS WILL
BE LIGHT WITH LIGHT/MODERATE ACCUMULATIONS IN THE MOUNTAINS. GOOD
MODEL AGREEMENT THAT AMPLIFIED PATTERN BREAKS DOWN EARLY NEXT WEEK
WITH RETURN TO A MORE MILD AND MOIST WESTERLY FLOW.
&&
.AVIATION...VFR CONDITIONS THROUGH THIS EVENING UNDER INCREASING AND
LOWERING CEILINGS. AN APPROACHING COLD FRONT WILL PRODUCE LOCAL IFR
CONDITIONS AND WIDESPREAD MOUNTAIN OBSCURATION IN SNOW AND LOW
CEILINGS OVER SOUTHEAST OREGON AND SOUTHWEST IDAHO AFTER MIDNIGHT
TONIGHT. THE LOWEST CONDITIONS WILL ONLY LAST FOR A FEW HOURS.
EXPECT IFR CONDITIONS IN TREASURE VALLEY TUESDAY MORNING BETWEEN
08Z-12Z...AND OVER THE WESTERN MAGIC VALLEY AFTER 10Z. GUSTY
NORTHWEST WINDS SURFACE AND ALOFT BEHIND THE FRONT ON TUESDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 9 AM TO 5 PM MDT TUESDAY FOR IDAHO ZONE 16.
SNOW ADVISORY FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY
FOR IDAHO ZONES 11 AND 13.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....DG/DD
AVIATION.....DGHazardous weather outlook, Nov 26, 5:10 AM MST, 10 hours before
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
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.